MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT; BZE

FISHER & PAYKEL HEALTHCARE LTD ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT; BZE
Model Number RT280
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The subject rt280 adult dual heated evaqua2 breathing circuit has been requested to be returned to f&p healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility reported via a fisher & paykel (f&p) healthcare representative, that a rt280 adult evaqua2 dual heated breathing circuit was found damaged during patient use.The damage was identified after approximately 10 minutes of patient use when the ventilator alarmed for low volume.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4), corrected data: section e1 - initial reporter address - update of the street.Section g2 - report source - correction of data.Section h11: method: the expiratory tubing of the subject rt280 adult dual-heated evaqua2 breathing circuit was received at f&p healthcare in new zealand for evaluation, where it was visually inspected and analysed.Results: visual inspection of the expiratory tube confirmed that the evaqua2 limb was damaged.Further analysis performed on the tube confirmed that the damage was due to chemical exposure.Conclusion: based on the investigation, the observed damage was likely due to chemical exposure, however we are unable to identify the source of the chemical.All breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.The subject breathing circuits would have met the required specifications at the time of production.The user instructions that accompany the rt280 adult dual-heated evaqua2 breathing circuit states the following: "visually inspect breathing sets for damage before use and replace if damaged." "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient." "perform a pressure and leak test on the breathing system and check for occlusions before connection to a patient." "check all connections are tight before use.".
 
Event or Problem Description
A healthcare facility reported via a fisher & paykel (f&p) healthcare representative, that a rt280 adult evaqua2 dual heated breathing circuit was found damaged during patient use.The damage was identified after approximately 10 minutes of patient use.There were no patient consequences reported.

Brand Name
ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT
Common Device Name
BZE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key18620111
Report Number9611451-2024-00058
Device Sequence Number7444564
Product Code BZE
UDI-Device Identifier09420012430373
UDI-Public(01)09420012430373(10)2102683175(11)230715
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K122432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT280
Device Catalogue NumberRT280
Device Lot Number2102683175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown